It is currently Wed Aug 23, 2017 12:27 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Zubsolv problems
PostPosted: Fri Jan 22, 2016 1:16 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Hi all, I hope everyone is having a great new year so far. I'm having an issue and was wondering if anyone else has experience in this. I had to drop my health insurance, was getting too expensive so I'm back to paying cash for my meds. I did some research to see what would be more cost efficient and found zubsolv. My doctor had no problem writing it and I picked up a month supply. Big mistake, I should've known to try it first. Of course I was fine for two days, then my world turned upside down. I take 8mg film per day and 5.7 is supposed to be equivalent. I had to take more just to get through the day and still in a major depression, in a fog, have to force myself to eat and drink, the list goes on. I went to talk to my pharmacist and they claim they gave a lot of patients on it and they just love it! Am I crazy? Anyone else go through this? Thank you for reading, I guess I'm just lost. I have built a beautiful life for myself since suboxone, I feel like I'm losing it all within a week.

_________________
PUGS NOT DRUGS


Top
 Profile  
 
 Post subject: Re: Zubsolv problems
PostPosted: Fri Jan 22, 2016 2:05 pm 
Offline
Power Poster
Power Poster

Joined: Tue Jan 06, 2015 5:01 pm
Posts: 80
I can only share my experience, and give you some input. Search this forum, there have been many discussions about zubsolv, and people's experience. I was on suboxone for about 6 months or so (1 8mg strip a day), and I tried zubsolv for 2 weeks- I went through a 2 week supply in 1 week, now some of that was probably because I had read that a lot of people weren't getting through the day on zubsolv, and so I expected zubsolv not to do the job, even before I tried it. I took 2 pills each day, as opposed to one strip. Zubsolv did do effectively what suboxone did for me daily, it's just that I had to take more, and I knew I wasn't switching for good, so I probably didn't really put much effort into "trying". Meaning that I was focused more on how I felt on the medication, as opposed to focusing on my recovery. Bunavil is another bupe product available, but I haven't read/seen hardly any user experiences. The only suggestion I have, would be to talk to your doc, tell him/her your experience w/ zubsolv, explain that you had to take more, and see if you can go back to the strips, or if he can write a higher dose of zubsolv to cover you.

Dr. Junig- correct me if I'm wrong, but the chemical makeup of zubsolv is the same as suboxone, so bupe is bupe, no matter the brand name of the product. Theoretically, the products should all work the same.


Top
 Profile  
 
 Post subject: Re: Zubsolv problems
PostPosted: Fri Jan 22, 2016 5:10 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Thank you so much for your reply. Yes the make up is the same but fillers will be different which can affect people differently. I contacted my doctor immediately, by the time the nurse called me back I was at work and could not take the call. I cannot stay on this, I'm in a constant fog, depressed, and shut down completely. I have to force myself to eat and drink even, and will have to take a leave from work until I can get film. It's not in my head, I had it in my head that is the same, or I wouldn't have tried the switch,. I'll take your advice and search the forum for stories from others. Thank you. :)

_________________
PUGS NOT DRUGS


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Zubsolv problems
PostPosted: Fri Jan 22, 2016 9:30 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Yes, Todd-- a molecule of bupe is the same no matter where it comes from. The main issue with bupe meds relates to absorption. About 25% of a dose of Suboxone film is absorbed into the bloodstream, whereas about a third of a dose of Zubsolv is absorbed-- thus the conversion from 8 to 5.7 mg.

Pugmommy-- (I'm a pugdaddy, btw....) I don't think the issue is 'fillers', unless you are allergic to menthol-- which is the flavoring additive in Zubsolv. Maybe you aren't absorbing it as well. But I encourage you at least be open-minded to the idea of dealing with your current situation. Let's assume for a moment that you are only absorbing half of the dose that you were expecting. I've had many, many patients in that situation-- usually patients who ran out early, who were forced to take a lower dose until they got back on track. If you are only getting half, you can STILL make it work. I hear your description of symptoms, but honestly-- you must have been in withdrawal at SOME point in your past, and there is NO way this can be anywhere near that bad!

Zubsolv tabs are very small, and I think that some people let them dissolve in too much saliva-- which reduces the concentration of drug, and in turn reduces the absorption. You need to start with a very dry mouth, and then hold the tab of Zubsolv between your tongue and cheek. The pill will dissolve, and there will be a very high concentration of buprenorphine that will drive absorption of the drug.

I have patients who LOVE Zubsolv. I have patients who love or hate every form of buprenorphine. I am not certain what is going in your particular situation, but understand that Zubsolv has been around for the past 5 years, and is generally tolerated well--- at least as well as Suboxone film. Get yourself changed back to a form you like-- but in the meantime, you must do YOUR part, and find a way to get by on the medication that you have. Doctors are required to make sure that buprenorphine is not diverted, and required to take measures to prevent diversion-- i.e. if they give replacements and early refills, they will be accused of contributing to the diversion problem.

Good luck!


Top
 Profile  
 
 Post subject: Re: Zubsolv problems
PostPosted: Sat Jan 23, 2016 8:26 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Wow suboxdoc! You are a celebrity to me, I've been watching your videos and am a subscriber of yours on YouTube since 2009. And a pugdaddy? I'm a comfort care home for pug rescue network, I take the pugs that the other volunteers don't want. :(. I have read your post about absorption and I already follow that, and what I was experiencing wasn't withdrawal at all and I've jumped from 120 mg of methadone so I sure know what that feels like. :shock: This was something completely different. My doctor called with a new prescription for suboxone and I dosed a quarter of my normal of dose and I am stable all day. I was having adverse reaction for some reason. Now that is over I can be thankful that it happened, I have just tapered again because of it. Thank you both for responding :D

_________________
PUGS NOT DRUGS


Top
 Profile  
 
 Post subject: Re: Zubsolv problems
PostPosted: Sat Jan 23, 2016 8:33 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Oh and I will also be taking the remainder of zubsolv to my pharmacist to be destroyed. I also tried generic suboxone and Roxanne buprenorphine. I had problems with absorption with both of those, but it equaled withdrawal. This was something completely different.

_________________
PUGS NOT DRUGS


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group